MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-10
Medical Device Problem Codes Off-Label Use (1494); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient admitted at the hospital with headaches.Patient evaluated by the healthcare provider (hcp) who determined patient had a 22mm left carotid terminus aneurysm.Patient started on dual antiplatelet therapy (dapt) and 2 days later brought to angio suite for pipeline embolization.Access obtained through the right femoral artery using a neuron max 90cm sheath.Left middle cerebral artery accessed with phenom 027 catheter and aristotle 018 wire.Phenom plus parked in communicating segment of carotid artery for intermediate support during procedure.5.0x10 pipeline shield device selected and prepared per ifu.Pipeline device was advanced through the phenom 027 microcatheter.Hcp attempted to deploy device into left mca.During deployment the device failed to open on the distal end.The middle segment of the device opened but the distal device remained closed.Multiple attempts were made to resheath and redeploy device.The device was re-sheathed in phenom 027 and removed from patient.A second device 5.0x12 was opened and prepped per ifu.The second device also failed to open on the distal end in the same manner as the first device.The distal braid failed to open after multiple attempts were made the device was removed from the patient inside the phenom microcatheter.A third device was opened and prepped per the ifu.4.75x12 device was successfully deployed and implanted across the aneurysm neck.A good angiographic result was achieved, and the patient is doing well per the manufacturer representative's (rep) last conversation with the hcp.The two devices that were removed were not saved by the staff at the hospital and are not available to be returned for analysis.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is not approved (off-label) the patient was under 18 years of age.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left carotid terminus aneurysm with a max diameter of 22mm and a 4mm neck diameter.The landing zone was 4.5mm distally and 4.8mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was 78.Angiographic result post procedure was pipeline device implanted successfully with good angiographic result.Ancillary devices include a neuron max 90cm, phenom plus guide catheter, phenom 027  microcatheter, aristotle 018 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18139806
Report Number2029214-2023-02214
Device Sequence Number18138081
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB418903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2023
Initial Report FDA Received Date11/15/2023
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexMale
Patient Weight68 KG